Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hi all,

new here. i am a 22 year old female who started accutane almost exactly 4 months ago. i have been really lucky side-effects wise - haven't experienced super dry skin, any health issues, depression, etc. at all. however, i do have a concern that i would appreciate some input on.

about a month in, i started having trouble with obsessing/obsessive thoughts. for a bit of background, i have always been a moderately "obsessive" person (ie. i tend to fixate on certain people, things, etc for periods of time and then move on to a new obsession... it has never interfered with my social life though, or my general disposition/life.. so it was never a big concern) anyway, my obsessive thoughts since starting accutane have been magnified x 100. the subject i'm currently obsessing over has kinda taken over my life (well not my life, but definitely my mental state to some extent)... i think about this thing constantly, am involved in communities regarding it online, and cannot stop searching for information on it on the daily.. sometimes even every few hours.

i'm honestly scared, i've had obsessions in the past but it's never been nearly this bad. i can't find a real cause for it either.. why am i so obsessed? why do i care so much? i can't stop fixating on it to save my life, and it's freaking me out because i don't want to be obsessed anymore, i just want it to stop. bottom line is, i'm wondering if this could be accutane-related in any way... does anyone have any experience with this? advice? knowledge? any input would be greatly appreciated.

thanks,

J.

Link to comment
Share on other sites

You're letting the -Accutane Internet Paranoia- to get over you.

Calm down,stop reading stuff from Internet and stop thinking that you have some physiologic disease or something caused by Accutane. You're fine.

Link to comment
Share on other sites

Hi,

I have background in medicine, I personally think you should talk to your doctor. The side effect of obsession isn't common but at the same time it isn't ideal. I have seen patients wash their hands obsessively for example, it gets to the point where their hands bleed or crack from drying out. I genuinely think you should talk with your doctor and see if they could get you into a behavioral therapy program or possibly anti-anixety medication to help control the obsessive thoughts.

xx Good luck!

Link to comment
Share on other sites

Almost certainly accutane-related. Not only is the drug neurotoxic (used in higher doses to treat brain tumors among others), but it also messes with neurotransmitter methylation. Less methylation = different behavior, in your case, amplified obsessions. Fortunately these side effects are temporary, and once the drug is discontinued methylation resumes as normal. Neuron regrowth has also been documented in extreme cases where the individual suffered from quite severe central neuronal atrophy. So I would not worry.

Eat plenty of protein, especially eggs, dairy, and liver, and get lots of fat and cholesterol for your brain.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×